Complex series for \(1/\pi\). (English) Zbl 1336.11079

A method is presented that allows to prove series of complex type for \(1/\pi\).


11Y60 Evaluation of number-theoretic constants
11F11 Holomorphic modular forms of integral weight
11F03 Modular and automorphic functions
33C05 Classical hypergeometric functions, \({}_2F_1\)
33C20 Generalized hypergeometric series, \({}_pF_q\)
Full Text: DOI


[1] Apostol, T.M.: Modular Functions and Dirichlet Series in Number Theory, 2nd edn. Graduate Text in Math, vol. 41. Springer, New York (1990) · Zbl 0697.10023
[2] Bauer, G.: Von den Coeffizienten der Reihen von Kugelfunctionen einer Variablen. J. Reine Angew. Math. 56, 101–121 (1859) · ERAM 056.1478cj
[3] Berndt, B.C., Chan, H.H., Liaw, W.-C.: On Ramanujan’s quartic theory of elliptic functions. J. Number Theory 88(1), 129–156 (2001) · Zbl 1005.33009
[4] Borwein, J.M., Borwein, P.B.: Pi and the AGM; A Study in Analytic Number Theory and Computational Complexity. Wiley, New York (1987) · Zbl 0611.10001
[5] Chan, H.H., Zudilin, W.: New representations for Apéry-like sequences. Mathematika 56(1), 107–117 (2010) · Zbl 1275.11035
[6] Chan, H.H., Chan, S.H., Liu, Z.G.: Domb’s numbers and Ramanujan–Sato type series for 1/{\(\pi\)}. Adv. Math. 186, 396–410 (2004) · Zbl 1122.11087
[7] Chan, H.H., Wan, J., Zudilin, W.: Legendre polynomials and Ramanujan-type series for 1/{\(\pi\)}. Isr. J. Math. (to appear) · Zbl 1357.11123
[8] Chudnovsky, D.V., Chudnovsky, G.V.: Approximations and complex multiplication according to Ramanujan. In: Ramanujan Revisited, Urbana-Champaign, IL, 1987, pp. 375–472. Academic Press, Boston (1988) · Zbl 0647.10002
[9] Guillera, J., Zudilin, W.: ”Divergent” Ramanujan-type supercongruences. Proc. Am. Math. Soc. 140, 765–777 (2012) · Zbl 1276.11027
[10] Ramanujan, S.: Modular equations and approximations to {\(\pi\)}. Q. J. Math. 45, 350–372 (1914) · JFM 45.1249.01
[11] Sato, T.: Apéry numbers and Ramanujan’s series for 1/{\(\pi\)}. Abstract of a talk presented at the annual meeting of the Mathematical Society of Japan (28–31 March 2002)
[12] Sun, Z.-W.: List of conjectural series for powers of {\(\pi\)} and other constants. Preprint arXiv:1102.5649 [math.CA] (2011)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.